Multiple periodic solutions for discrete Hamiltonian systems. (English) Zbl 1115.39017

This work deals with the discrete Hamiltonian system \[ \begin{cases} \Delta u_1(n)=-H_{u_2}(n,u_1(n+1),u_2(n)),\\ \Delta u_2(n)=H_{u_1}(n,u_1(n+1),u_2(n)), &n\in \mathbb Z,\end{cases}\tag{1} \] where \(u_1,\,u_2\in \mathbb R^N\) and \(\Delta u_i(n)=u_i(n+1)-u_i(n)\), \(i=1,2\). The function \(H\) is \(T\)-periodic in the first variable \(n\) (\(T>0\) is a given integer), it is of class \(C^2\) in the second variable \(u_1\) and the third variable \(u_2\), and the gradient of \(H\) with respect to the last two variables, \(\nabla H\) is asymptotically linear at zero. In addition, \(\nabla H\) is asymptotically linear at infinity or \(H(n,z)\) has superquadratic growth as \(| z| \to\infty\). Under the above assumptions, the authors prove the existence of multiple \(T\)-periodic solutions for the problem (1), by using some results from Morse theory.


39A11 Stability of difference equations (MSC2000)
39A12 Discrete version of topics in analysis
37J05 Relations of dynamical systems with symplectic geometry and topology (MSC2010)
Full Text: DOI


[1] Abbondandolo, A., Morse theory for asymptotically linear Hamiltonian systems, Nonlinear anal., 39, 997-1049, (2000) · Zbl 0942.37004
[2] Ahlbrandt, C.D.; Peterson, A.C., Discrete Hamiltonian system: difference equations, continued fractions, and Riccati equations, (1996), Kluwer Academic Publishers · Zbl 0860.39001
[3] Amann, H.; Zehnder, E., Nontrivial solutions for a class of nonresonance problems and applications to nonlinear differential equations, Ann. sc. nor. super. Pisa, 7, 539-603, (1980) · Zbl 0452.47077
[4] Benci, V., A new approach to the Morse-Conley theory and some applications, Ann. math. pure appl., 4, 231-305, (1991) · Zbl 0778.58011
[5] Bohner, M., Linear Hamiltonian difference systems: disconjugacy and Jacobi-type conditions, J. math. anal. appl., 199, 804-826, (1996) · Zbl 0855.39018
[6] Bohner, M., Discrete linear Hamiltonian eigenvalue problems, Comput. math. appl., 36, 179-192, (1998) · Zbl 0933.39033
[7] Bohner, M.; Dosly, O.; Kratz, W., A sturmian theorem for recessive solutions of linear Hamiltonian difference systems, Appl. math. lett., 12, 101-106, (1999) · Zbl 0933.39034
[8] Bartsch, T.; Li, S.J., Critical point theory for asymptotically quadratic functionals and applications to problems with resonance, Nonlinear anal., 28, 419-441, (1997) · Zbl 0872.58018
[9] Chang, K.C., Critical point theory and its applications, (1980), Science and Technical Press Shanghai, China
[10] Chang, K.C., Solutions of asymptotically linear operator equations via Morse theory, Commun. pure appl. math., 34, 693-712, (1981) · Zbl 0444.58008
[11] Chang, K.C., Infinite dimensional Morse theory and multiple solution problems, (1993), Birkhäuser Boston
[12] Chang, K.C.; Liu, J.Q.; Liu, M.J., Nontrivial periodic solutions for strong resonance Hamiltonian systems, Ann. inst. H. Poincaré, anal. nonlineaeri, 14, 103-117, (1997) · Zbl 0881.34061
[13] Conley, C.; Zehnder, E., Morse-type index theory for flows and periodic solutions for Hamiltonian equations, Commun. pure appl. math., XXXVII, 207-253, (1984) · Zbl 0559.58019
[14] Guseinov, G.Sh.; Kaymakcalan, B., Lyapunov inequalities for discrete linear Hamiltonian systems, Comput. math. appl., 45, 1399-1416, (2003) · Zbl 1055.39029
[15] Guo, Z.M.; Yu, J.S., Periodic and subharmonic solutions for superquadratic discrete Hamiltonian systems, Nonlinear anal., 55, 969-983, (2003) · Zbl 1053.39011
[16] Lazzo, M., Nonlinear differential problems and Morse theory, Nonlinear anal., 30, 169-176, (1997) · Zbl 0898.34043
[17] Li, S.J., Some minimax theorems on finding nontrivial critical points and their applications, Nonlinear anal., 30, 4135-4144, (1997) · Zbl 0897.58009
[18] Long, Y.M., The index theory of Hamiltonian system and its applications, (1993), Science Press Beijing
[19] Margheri, A.; Rebelo, C., Maslov index, poincare – birkhoof theorem and periodic solutions of asymptotically linear planar Hamiltonian systems, J. differential equations, 183, 342-367, (2002) · Zbl 1119.37323
[20] Mawhin, J.; Willem, M., Critical point theory and Hamiltonian systems, (1989), Springer New York · Zbl 0676.58017
[21] Rabinowitz, P.H., ()
[22] Rybicki, S., Degree for \(S^1\)-equivariant strongly indefinite functional, Nonlinear anal., 43, 1001-1017, (2001) · Zbl 0997.47050
[23] Radzki, W.; Rybicki, S., Degenerate bifurcation points of periodic solutions of autonomous Hamiltonian systems, J. differential equations, 202, 284-305, (2004) · Zbl 1076.34042
[24] Salamon, D., Morse thoery, the Conley index and Floer homology, Bull. London math. soc., 22, 113-140, (1990) · Zbl 0709.58011
[25] Su, J.B., Nontrivial periodic solutions for the asymptotically linear Hamiltonian systems with resonance at infinity, J. differential equations, 145, 252-273, (1998) · Zbl 0944.34034
[26] Szulkin, A., Cohomology and Morse theory for strongly indefinite functionals, Math. Z., 209, 375-418, (1992) · Zbl 0735.58012
[27] Szulkin, A.; Zou, W.M., Infinite dimensional cohomology groups and periodic solutions of asymptotically linear Hamiltonian systems, J. differential equations, 174, 369-391, (2001) · Zbl 0997.37040
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.